MAUDE Adverse Event Report: CARDINAL HEALTH MEXICO POWERFLEXPRO 6MM22CM 135; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CARDINAL HEALTH MEXICO POWERFLEXPRO 6MM22CM 135; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number N/A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for analysis but has not yet been received.A device history record review was performed and showed that these lots of products met all requirements per the applicable manufacturing quality plan.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
During an interventional procedure, a tech went to take a 6mm22cm 135 powerflex pro percutaneous transluminal angioplasty (pta) balloon out of sterile sleeve to use but there was difficulty removing the balloon.And it ripped off of the shaft.Another powerflex was used to complete the procedure.There was no reported patient injury.The intended procedure was a peripheral intervention.There was no damage to the packaging of the product.It was stored on the shelf outside of procedure room.There was no damage noted to the device prior to attempting to remove it.The tech grasped the hub to gently take the catheter out.There was no excessive force used.Patient details were requested but were not available.The device will be returned for analysis.
 
Additional Manufacturer Narrative
The device was returned and section d9 was updated accordingly.The completed engineering report will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
During an interventional procedure, a tech went to take a 6mm x 22cm 135 powerflex pro percutaneous transluminal angioplasty (pta) balloon cover out of sterile sleeve to use but there was difficulty removing the balloon.The balloon also was ripped off the shaft.Another powerflex was used to complete the procedure.There was no reported patient injury.The intended procedure was a peripheral intervention.There was no damage to the packaging of the product.It was stored on the shelf outside of procedure room.There was no damage noted to the device prior to attempting to remove it.The tech grasped the hub to gently take the catheter out.There was no excessive force used.Patient details were requested but were not available.The device was returned for analysis.One non-sterile 6mm x 22cm 135 powerflex pro percutaneous transluminal angioplasty (pta) balloon catheter was received for analysis inside a plastic bag.Per visual analysis, the balloon section of the unit was observed separated from the body shaft of the unit.The separated balloon was received inside its protective tubing sleeve.Per microscopic analysis, the separated balloon section inside the protective tubing was inspected under the vision system with a particular focus on the identified separation at the proximal seal area.It could be observed that the mentioned proximal seal seemed to be stuck to the inner guidewire lumen walls.It looked as if the od of the proximal seal was oversized, causing it to be jammed inside the sleeve protective tube.Additionally, the guidewire lumen off set/not centered condition was observed regarding the inflation lumen of the unit.However, this characteristic is not considered a defect at this point since there is not any specification for alignment after the proximal seal process, and no process controls or risks identified in the pfmea.To perform the proximal seal dimensional analysis, the balloon sleeve was cut near the stuck proximal seal area.The cut area was observed under the vision system, and neither anomaly nor deformation was observed in the concentricity of the sleeve.Then, the cut sleeve was measured with pin gages + class z, and the result was.074¿.Also, the balloon sleeve was cut near to the distal tip area and the cut sleeve at the distal tip area was measured with pin gages + class z, the result was.075¿.Next, the sleeve was cut radial and axial to liberate the proximal seal to perform the laser micrometer measurement.Neither lumps nor anomalies in the proximal seal profile could be observed.A clean separation was observed at the separated area.The proximal seal separated area does not present evidence of material elongations, which are commonly associated with separations caused by material tensile overload.Neither mechanical tooling marks nor diameter reduction were observed on the proximal seal separated section or on the body shaft separated section.Next, the sleeve was cut in half and in quarters, and the three measurement results were.074".Finally, the proximal seal od was measured with the laser micrometer, result was: 0.0771¿.Per dimensional results of the proximal seal outer diameter, the proximal seal od was found out of specification according to the referenced table provided by the oem, regarding the block gauge used as ¿go- no go¿ to verify the od of the power flex pro proximal seal.A device history record (dhr) review of lot 82212751 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon separated - during prep¿ and ¿packaging/pouch/box removal difficulty - protective balloon cover (balloon catheters)¿ were confirmed during product analysis.However, the exact cause has not been determined.Analysis revealed the proximal seal outer diameter (od) of the device was found out of specification and larger than expected.This resulted in the balloon cover compressing over the balloon at the proximal seal section; thus, causing the device to be stuck inside the sleeve.Upon attempting to remove the sleeve during prep, the product then separated into two pieces and the balloon portion remained inside the protective sleeve.Therefore, based on the product analysis performed, it suggests the event experienced by the customer may be associated to the manufacturing process.According to the instructions for use, which are not intended to mitigate risk, ¿1.Attach a 3-way stopcock to the inflation port, which is marked ¿balloon¿.2.Attach a partially filled syringe with heparinized saline to the stopcock, open the stopcock to the balloon and induce negative pressure.3.Hold the syringe and proximal end of the catheter above the distal end of the catheter and hold the balloon vertically with the balloon tip pointing down.4.While maintaining negative pressure close the stopcock to the inflation port.Remove the syringe and purge the air.5.To ensure air contained in the balloon and inflation lumen is removed, apply negative pressure twice as instructed and repeat steps 2-4.6.Without twisting, slide the forming tube off the balloon.7.Prepare an angioplasty inflation system with a 50% solution of contrast medium in sterile saline or similar solution.8.Purge the air from the inflation device.9.Connect the inflation device to the 3-way stopcock that is connected to the catheter inflation port, open the stopcock to the catheter and slowly fill the inflation lumen and the balloon will slowly fill with diluted contrast medium.Caution: do not apply positive or negative pressure to the balloon at this time.¿ based on the information available for review, it suggests that the event experienced by the customer is associated to the manufacturing process.Therefore, a risk assessment has been initiated for further investigation.

Brand Name
POWERFLEXPRO 6MM22CM 135
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CARDINAL HEALTH MEXICO
av prado sur 150 2d0 piso
ciudad de mexico 11000
MX  11000
Manufacturer (Section G)
CARDINAL HEALTH MEXICO
av prado sur 150 2d0 piso
ciudad de mexico 11000
MX   11000
Manufacturer Contact
karla castro
14201 nw 60th ave,
miami lakes, FL 33014
7863138372
MDR Report Key12515538
Report Number9616099-2021-04890
Device Sequence Number973014
Product Code LIT
UDI-Device Identifier20705032059647
UDI-Public(01)20705032059647(17)240131(10)82212751
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K112797
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2024
Device Model NumberN/A
Device Catalogue Number4400622X
Device Lot Number82212751
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/01/2021
Supplement Date Received by Manufacturer09/24/2021
12/03/2021
Initial Report FDA Received Date09/22/2021
Supplement Report FDA Received Date10/15/2021
12/09/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown